Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Mental Health: Am I Losing It?
Apr 16, 2010

I don't know what's causing a difference in my personality and mental well-being. Is it the medication I'm taking, Atripla? Or is it the fact that I worry about stress at work effecting my numbers, which constantly puts me on edge and on the defensive? Or a combination of the two? I'm in the U.S. Navy and the change in my behavior is getting noticed and actually getting me in trouble. Is there anything I can do to become myself again?

Response from Dr. Henry

Some patients on Atripla (usually due to the efavirenz) can have persistent annoying central nervous system side effects. Checking efavirenz levels and a good neuropsych evaluation are often useful to sort out what is going on. If the efavirenz seems to be a factor then a switch to an alternative regimen (such as a boosted-PI, raltegravir, or nevirapine based regimen) is worth considering on a trial basis. KH



Previous
pregnancy and TDF
Next
Interrupting Atripla treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement